Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 22, 2016, 1:21 AM CST for Calhoun County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2016, 1:21 AM CST (07:21 UTC)
- Expired
- Feb 22, 2016, 4:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Calhoun County, AR
The radar
The Little Rock radar (KLZK), 148 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350
WGUS54 KLZK 220721
FFWLZK
ARC013-221015-
/O.NEW.KLZK.FF.W.0001.160222T0721Z-160222T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
121 AM CST MON FEB 22 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CALHOUN COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 415 AM CST
* AT 118 AM CST...DOPPLER RADAR INDICATED A NEARLY STATIONARY
CLUSTER OF SHOWERS AND THUNDERSTORMS BETWEEN CAMDEN AND HAMPTON.
THE RADAR ESTIMATED 2 TO 3 INCHES OF RAIN IN PLACES. GIVEN
ADDITIONAL HEAVY RAIN...FLASH FLOODING IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAMPTON...HAMPTON MUNICIPAL AIRPORT...HIGHLAND INDUSTRIAL PARK...
LOCUST BAYOU AND DELHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3355 9245 3342 9248 3350 9274 3362 9269
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 11:24 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 21, 11:24 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1124 PM CST SUN FEB 21 2016 .DISCUSSION... UPDATED TO INCLUDE THE 06Z AVIATION DISCUSSION BELOW... && .AVIATION... COLD FRONT WILL CONTINUE TO ADVANCE SOUTHWARD TONIGHT...WITH SCATTERED SHOWERS/ISOLATED STORMS POSSIBLE ACROSS SRN AR. WINDS WILL BECOME NORTHERLY...WITH SUSTAINED SPEEDS MOSTLY AROUND OR BELOW 10 KNOTS. MVFR CONDITIONS WILL DEVELOP AND PERSIST AREA WIDE...WITH CONDITIONS POSSIBLY RESTRICTED LOWER WITHIN THUNDERSTORMS. && PREV DISCUSSION... /ISSUED 333 PM CST SUN FEB 21 2016/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT A RELATIVELY QUIET DAY HAS BEEN SEEN ACROSS THE NATURAL STATE WITH OVERCAST CONDITIONS AS A SLOW MOVING COLD FRONT CONTINUES ITS SLOW MARCH ACROSS THE STATE. DESPITE THE CLOUDS...AHEAD OF THE FRONT HAVE SEEN TEMPERATURES WARM INTO THE LOWER TO MID 70S WITH DEWPOINTS IN THE 60S. HRRR/WRF/NMM ALL IN GOOD AGREEMENT THAT SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MAKES IT TO CENTRAL ARKANSAS AROUND 00Z. PRECIPITATION CHANCES WILL INCREASE AFTER 06Z AS AN UPPER LEVEL DISTURBANCE MOVES ALONG THE FRONT ACROSS SOUTHERN ARKANSAS. THE BEST CHANCES FOR PRECIPITATION WILL REMAIN ACROSS PORTIONS OF SOUTHERN ARKANSAS DURING THE OVERNIGHT HOURS. FOR TEMPERATURES ON MONDAY...DID GO A BIT ABOVE GUIDANCE ACROSS THE NORTH...AS DO BELIEVE THEY WILL SEE SUN...AS OPPOSED TO PORTIONS OF CENTRAL AND SOUTHERN ARKANSAS WHICH WILL REMAIN OVERCAST THROUGH THE DAY. WILL LIKELY SEE A BREAK IN THE PRECIPITATION MONDAY EVENING BEFORE THE NEXT STORM SYSTEM APPROACHES THE STATE FROM THE WEST LATE MONDAY NIGHT. AFTER BEING IN A BIT OF DISAGREEMENT...IT DOES APPEAR THE 12Z MODELS HAVE COME INTO BETTER AGREEMENT WITH THIS SYSTEM AS IT TRACKS ACROSS THE STATE IN THE LONG TERM. LONG TERM...TUESDAY THROUGH SUNDAY PRIMARY CONCERN/FOCUS FOR THIS PD WL BE THE POTENT STORM SYS THAT WL AFFECT THE FA TUE INTO WED. MODELS RMN IN FAIRLY GOOD AGREEMENT WITH OVERALL FCST TRENDS. IT SHOULD BE EMPHASIZED THAT THIS IS STILL A DEVELOPING STORM SYS AND ANY DEVIATION IN THE EVENTUAL TRACK OF THE STORM SYSTEM WL DETERMINE PRECIP TYPE AND AMOUNTS OVER THE AREA. AN UPR LVL STORM SYS RMNS PROGGED TO DROP SEWD OUT OF THE CNTRL ROCKIES EARLY TUE. THE UPR LVL FEATURE WL CONT TO INTENSIFY AS IT EVENTUALLY SWINGS E/NEWD ACRS SRN AR TUE NGT. THE ASSOCD SFC LOW IS ALSO FCST TO FOLLOW A SIMILAR TRACK AND LIFT NEWD ACRS FAR SERN AR WED NGT. TUE WL SEE WIDESPREAD RAIN ACRS THE AREA...WITH A FEW RUMBLES OF THUNDER POSSIBLE OVR SERN AR. AS THE AFOREMENTIONED STORM SYS LIFTS NEWD TOWARD THE TN VALLEY REGION TUE NGT...COLDER AIR WL WORK INTO THE REGION. DUE TO THE PROJECTED TRACK OF THE UPR LOW...MUCH COLDER AIR ALOFT WL CAUSE RAIN TO MIX WITH AND EVENTUALLY CHANGE TO SNOW OVER THE HIGHER ELEVATIONS OF NRN AND WRN AR LATER TUE NGT/EARLY WED MRNG. MODEL SFC TEMPS CONT TO SHOW READINGS IN THE MID AND UPR 30S FOR MOST OF THE AREA TUE NGT AND WED. HOWEVER...AS TEMPS TURN COLDER ALOFT...DUE TO THE CLOSE PROXIMITY OF THE UPR LOW...WE EXPECT THE TRANSITION FM RAIN TO SNOW TO OCCUR QUICKLY OVR THE HIGHER TERRAIN OF NRN AND WRN AR. IF THIS SCENARIO PANS OUT...BURSTS OF SNOW COULD RESULT IN DECENT ACCUMULATIONS AS THE COLUMN QUICKLY COOLS. BOTTOM LINE IS THAT ELEVATION WL PLAY A PRIMARY ROLE IN THE SNOW AMOUNTS. ANOTHER CONSIDERATION THAT WE WL BE WATCHING WL BE THE EVENTUAL TRACK OF THIS STORM SYS. AT THIS TIME...THE SVR WEATHER THREAT APPEARS THAT IT WL RMN S AND E OF THE FA. HOWEVER...SHLD THE STORM SYS DECIDE TO TRACK FURTHER NWD...SEVERE WEATHER WL BCM A BETTER POSSIBILITY OF SVR STORMS TUE AFTN/EVENING. DRIER CONDS WL RETURN STARTING LATER WED/WED NGT AS THE STORM SYS DEPARTS THE REGION. SFC HIGH WL BLD OVR THE AREA WITH TEMPS CLOSE TO SEASONAL NORMS. SLY WINDS WL RETURN LATER IN THE WEEK AS THE HIGH PRES SHIFTS EWD. A NEW STORM SYS WL BRING SMALL RAIN CHCS TO MAINLY SRN AR HEADING INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 42 57 39 46 / 10 0 20 70 CAMDEN AR 50 55 45 52 / 60 60 50 100 HARRISON AR 38 56 36 43 / 0 0 20 70 HOT SPRINGS AR 48 55 43 47 / 40 20 50 90 LITTLE ROCK AR 48 54 43 49 / 30 10 40 90 MONTICELLO AR 50 56 46 57 / 60 60 30 90 MOUNT IDA AR 47 55 42 46 / 40 20 50 90 MOUNTAIN HOME AR 39 58 38 45 / 0 0 10 70 NEWPORT AR 43 58 41 47 / 10 10 20 70 PINE BLUFF AR 48 53 44 52 / 50 30 30 90 RUSSELLVILLE AR 45 59 42 46 / 10 10 40 90 SEARCY AR 44 55 39 48 / 10 10 30 80 STUTTGART AR 47 55 43 50 / 40 20 30 90 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...57
Hazardous weather outlook, Feb 21, 3:29 AM CST, 21 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 329 AM CST SUN FEB 21 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 329 AM CST SUN FEB 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AS A COLD FRONT PUSHES SOUTH THROUGH THE STATE. THE BEST CHANCES FOR PRECIPITATION WILL BE ACROSS SOUTHERN SECTIONS OF THE STATE THIS EVENING INTO THE OVERNIGHT HOURS. A STRONG STORM MAY BE SEEN...BUT THE OVERALL THREAT FOR HAZARDOUS WEATHER LOOKS LIMITED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG STORM SYSTEM WILL APPROACH THE STATE FROM THE SOUTHWEST MONDAY NIGHT...AND MOVE OVER THE STATE TUESDAY INTO WEDNESDAY. WIDESPREAD SHOWERS AND SOME THUNDERSTORMS WILL BE SEEN WITH THIS STORM SYSTEM. THERE WILL BE SOME SEVERE WEATHER POTENTIAL WITH THIS STORM SYSTEM GIVEN HOW STRONG THE STORM SYSTEM IS EXPECTED TO GET. AT THIS TIME...THE BEST POTENTIAL FOR SEEING ANY SEVERE WEATHER WILL BE ACROSS FAR SOUTHERN AND SOUTHEAST ARKANSAS ON TUESDAY IN CLOSER PROXIMITY TO THE WARMER...AND MORE UNSTABLE AIR. AS THIS STORM SYSTEM STARTS TO EXIT THE STATE LATE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING...MUCH COLDER AIR WILL DEVELOP ACROSS PORTIONS OF THE NORTHWESTERN HALF OF THE STATE. AS THIS HAPPENS...RAIN MAY TRANSITION TO A RAIN SNOW MIX. MANY UNCERTAINTIES EXIST ON THE FORECAST TRACK AND STRENGTH OF THE STRONG STORM SYSTEM MONDAY NIGHT THROUGH WEDNESDAY MORNING. AS A RESULT...THE POTENTIAL FOR SEVERE AND WINTRY WEATHER ALSO REMAINS UNCERTAIN. REFER TO THE LATEST FORECASTS IN THE COMING DAYS AS THESE UNCERTAINTIES BECOME MORE CLEAR OVER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 11:40 AM CST | River Flood Warning | LZK | Bradley, Calhoun, Union | 33 hr |
| Feb 22, 4:26 PM CST | High Wind Watch | LZK | Arkansas, Independence, Jackson, Lonoke, Monroe, Prairie and 3 more | 18 hr |
| Feb 22, 4:26 PM CST | Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 47 hr |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.